Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Feb 3, 2024, 12:26 PM CST for 31 counties in Texas. It took effect at Feb 4, 2024, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2024, 12:26 PM CST (18:26 UTC)
- In effect from
- Feb 4, 2024, 12:00 AM CST
- Expired
- Feb 4, 2024, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
All 31 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted.
073 WWUS74 KEWX 031826 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1226 PM CST Sat Feb 3 2024 TXZ183-184-202-041000- /O.NEW.KEWX.WI.Y.0007.240204T0600Z-240205T0000Z/ /O.CON.KEWX.WI.Y.0006.000000T0000Z-240204T0000Z/ Val Verde-Edwards-Kinney- Including the cities of Del Rio, Rocksprings, and Brackettville 1226 PM CST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...For the first Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, northwest winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...Val Verde, Edwards and Kinney Counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171>173-185>193-203>208-217>225-228-041000- /O.NEW.KEWX.WI.Y.0007.240204T0600Z-240205T0000Z/ Llano-Burnet-Williamson-Real-Kerr-Bandera-Gillespie-Kendall- Blanco-Hays-Travis-Bastrop-Uvalde-Medina-Bexar-Comal-Guadalupe- Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 1226 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
281 WWUS74 KEWX 040748 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 148 AM CST Sun Feb 4 2024 TXZ171>173-183>193-202>208-217>225-228-042100- /O.CON.KEWX.WI.Y.0007.000000T0000Z-240205T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 148 AM CST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas. * WHEN...Through 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
177 WWUS74 KEWX 042046 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 246 PM CST Sun Feb 4 2024 TXZ171>173-183>193-202>208-217>225-228-050000- /O.CON.KEWX.WI.Y.0007.000000T0000Z-240205T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 246 PM CST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central Texas. * WHEN...Through 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 11:04 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 3, 11:04 AM CST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1104 AM CST Sat Feb 3 2024 ...New AVIATION... .UPDATE... Issued at 619 AM CST Sat Feb 3 2024 One last spoke of energy is helping spark isolated showers back into the I-35 corridor. We have updated to include a slight chance of showers in the forecast for the next hour or two along the I-35 corridor. && .SHORT TERM... (Today through Sunday) Issued at 205 AM CST Sat Feb 3 2024 A second round of thunderstorms has developed near and west of the Interstate 35 corridor over the last hour, close to where latest HRRR runs indicated. These storms will pose a small hail risk as they continue east through the overnight hours, with an isolated severe hail producer or two possible. We will also be watching closely for additional heavy rainfall and flood potential into Coastal Plains as these storms move across. The storms should exit east of the forecast area by around 7-9 AM. Breezy and dry conditions develop late morning into the afternoon, becoming windy along the Rio Grande and portions of the southern Edwards Plateau, where gusts between 40-50 mph are possible. A Wind Advisory is in effect for Val Verde, Edwards, and Kinney Counties. A slight reduction in wind speeds is forecast early this evening. However, guidance shows wind speeds increasing again late tonight and especially into Sunday morning. HREF probabilities of wind gusts greater than 40 mph increase to around 80% overnight across portions of the Hill Country, southern Edwards Plateau, and Rio Grande. These probabilities expand into portions of the I-35 and I-37 corridors Sunday morning. Some probabilities of over 50% exist for wind gusts greater than 50 mph develop in pockets of the western Hill Country, southern Edwards Plateau, and Rio Grande Sunday morning. A Wind Advisory is highly likely for portions of the area overnight and Sunday. Mild temperatures today and Sunday with highs in the upper 60s to mid 70s. && .LONG TERM... (Sunday night through Friday) Issued at 205 AM CST Sat Feb 3 2024 The upper level low will deepen into the northeast Gulf of Mexico Sunday night and Monday as upstream ridging amplifies just west of the area. This will send some wrap around cloud cover into northeast portions of the forecast area Sunday night and Monday, and a very slight chance of isolated sprinkles across Williamson, Lee and Fayette counties. The ridging aloft builds over the area Tuesday then slides east Wednesday. The next upper level system approaches from the west Thursday into Friday. There is low confidence in timing of this feature, associated cold front, and rain chances Thursday through next Saturday. A moisture return does look to take place Thursday ahead of it. Slightly cooler temperatures on Monday, with highs in the low 60s to around 70. Mild temperatures are forecast Tuesday through Friday with highs in the upper 60s to mid 70s. && .AVIATION... (18Z TAFS) Issued at 1101 AM CST Sat Feb 3 2024 Precip has ended at the TAF sites this morning and the remainder of the period is expected to be dry. West or West/Northwest winds can be expected today with breezy conditions at DRT with slightly weaker flow at the I35 sites. A brief reprieve is expected tonight but winds are expected to increase once again before sunrise from the WNW. Expecting near 23g35kt for the I35 sites tomorrow afternoon and near 30g42kt for DRT. Winds will then begin to weaken once again around sunset tomorrow. && .FIRE WEATHER... Issued at 205 AM CST Sat Feb 3 2024 Strong west to northwest winds will develop across the Rio Grande and southern Edwards Plateau today. Wind gusts around 35 to 40 mph are likely and will combine with humidity in the teens across Val Verde County to produce critical fire weather conditions. Elevated to near- critical fire weather conditions will exist today elsewhere across the southern Edwards Plateau and Rio Grande. While there was some beneficial rainfall along the Rio Grande yesterday and overnight, it occurred in basically two stripes. One in far southern Val Verde into Kinney counties and another in southern Maverick County. There are many areas across Val Verde and across northern Maverick counties that received no rainfall or just a few hundredths. Dimmit did receive more widespread beneficial rain. Given this spotty nature of the rainfall and the degree of wind today, we are issuing a Red Flag Warning for Val Verde County. The more concerning window for fire weather remains Sunday as wind speeds increase above 20 mph for most of the area with some 25 to 35 mph sustained speeds in the Rio Grande Plains and Edwards Plateau. Gusts will be even higher as high as 50 mph. Humidity will fall below 20 percent across much of the Rio Grande Plains and into portions of the southern Edwards Plateau. Critical fire weather conditions are expected and a Fire Weather Watch remains in effect for these areas on Sunday. Farther east, the humidity levels will not be as low and we have seen recent heavy rainfall to curtail any near-critical or critical fire weather threat. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 49 67 48 / 20 0 0 0 Austin Bergstrom Intl Airport 71 48 68 48 / 20 0 0 0 New Braunfels Muni Airport 72 48 70 47 / 20 0 0 0 Burnet Muni Airport 67 46 65 46 / 10 0 0 0 Del Rio Intl Airport 73 54 74 47 / 0 0 0 0 Georgetown Muni Airport 69 49 65 48 / 20 0 0 0 Hondo Muni Airport 70 49 71 47 / 10 0 0 0 San Marcos Muni Airport 71 46 69 47 / 20 0 0 0 La Grange - Fayette Regional 70 48 67 49 / 80 0 0 0 San Antonio Intl Airport 70 50 69 48 / 20 0 0 0 Stinson Muni Airport 72 50 72 49 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Edwards-Kinney-Val Verde. && Short-Term...76 Long-Term...76 Aviation...29
Hazardous weather outlook, Feb 3, 2:16 AM CST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 216 AM CST Sat Feb 3 2024 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 216 AM CST Sat Feb 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong west to northwest winds and drier air are expected today across the southern Edwards Plateau and Rio Grande. Gusts up to 45 mph are possible. A Wind Advisory is in effect for Val Verde, Edwards, and Kinney counties today. A Red Flag Warning is in effect for Val Verde County this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong west to northwest winds will expand east late tonight and Sunday, with gusts 40 to 50 mph likely. A Windy Advisory is highly likely across the Rio Grande, southern Edwards Plateau, Hill County, and portions of the I-35 corridor on Sunday. A Fire Weather Watch is also in effect for the Rio Grande on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Feb 3, 12:12 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1212 PM CST Sat Feb 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM Tstm Wnd Dmg 1 N Hallettsville 29.46N 96.94W
02/02/2024 Lavaca TX Emergency Mngr
Damage to buildings and signs, and several
trees uprooted at the City Park/Golf Course.
&&
29The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:47 PM CST | Special Weather Statement | EWX | Maverick | 43 min |
| Feb 2, 6:56 PM CST | Special Weather Statement | EWX | Uvalde | 49 min |
| Feb 2, 7:01 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 59 min |
| Feb 2, 7:29 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 38 min |
| Feb 2, 7:33 PM CST | Special Weather Statement | EWX | Bandera, Kendall | 42 min |
| Feb 2, 7:48 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Comal, Gillespie, Kendall, Kerr | 42 min |
| Feb 2, 8:16 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Comal, Gillespie, Guadalupe, Hays, Kendall | 59 min |
| Feb 2, 8:21 PM CST | Special Weather Statement | EWX | Llano | 39 min |
| Feb 2, 8:28 PM CST | Special Weather Statement | EWX | Comal, Guadalupe | 47 min |
| Feb 2, 8:44 PM CST | Special Weather Statement | EWX | Atascosa | 46 min |
| Feb 2, 9:00 PM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Feb 2, 9:00 PM CST | Special Weather Statement | EWX | Atascosa | 45 min |
| Feb 2, 9:05 PM CST | Special Weather Statement | EWX | Hays | 40 min |
| Feb 2, 9:26 PM CST | Special Weather Statement | EWX | Karnes, Wilson | 49 min |
| Feb 2, 9:48 PM CST | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 42 min |
| Feb 2, 10:10 PM CST | Special Weather Statement | EWX | Dimmit | 50 min |
| Feb 2, 10:13 PM CST | Special Weather Statement | EWX | Gonzales | 47 min |
| Feb 2, 10:34 PM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Feb 2, 10:37 PM CST | Special Weather Statement | EWX | Travis | 23 min |
| Feb 2, 10:52 PM CST | Tornado Warning | EWX | Bastrop, Fayette | 10 min |
| Feb 2, 10:57 PM CST | Special Weather Statement | EWX | Lavaca | 48 min |
| Feb 2, 11:21 PM CST | Special Weather Statement | EWX | Fayette, Lee | 54 min |
| Feb 3, 12:13 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Feb 3, 12:46 AM CST | Special Weather Statement | EWX | Medina | 44 min |
| Feb 3, 1:09 AM CST | Special Weather Statement | EWX | Zavala | 51 min |
| Feb 3, 1:20 AM CST | Special Weather Statement | EWX | Medina | 40 min |
| Feb 3, 1:31 AM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 44 min |
| Feb 3, 1:39 AM CST | Special Weather Statement | EWX | Dimmit, Zavala | 66 min |
| Feb 3, 2:03 AM CST | Special Weather Statement | EWX | Medina | 57 min |
| Feb 3, 2:10 AM CST | Red Flag Warning | EWX | Val Verde | 16 hr |
| Feb 3, 2:29 AM CST | Special Weather Statement | EWX | Atascosa, Frio | 61 min |
| Feb 3, 3:40 AM CST | Areal Flood Advisory | EWX | Atascosa, DeWitt, Gonzales, Karnes, Lavaca, Wilson | 6 hr |
| Feb 3, 12:28 PM CST | Red Flag Warning | EWX | Dimmit, Kinney, Maverick, Val Verde, Zavala | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.